MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-2-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil has been returned for evaluation; product analysis is in progress.A follow-up mdr will be submitted when the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that, after the coil was placed in the introducer sheath and when attempting to be deliver from the hub of the microcatheter, it could not be delivered from the part of the y connector hub, nor could it be pushed smoothly from the introducer sheath.The coil was then again attempted to be placed in the introducer sheath which resulted in damage and premature detachment of the coil, as stated to have happened outside the patient's body.It was noted that there was a possibility that the pressure of the sheath was insufficient.Prior to the issue the coil was checked per the ifu for abnormalities.As a result the device was replaced and the procedure completed successfully.The patient was undergoing surgery for treatment of an arteriovenous fistula/malformation, located in the functional area of the brain.It was noted that the blood flow was normal and the vessel tortuosity was moderate.The devices were prepared per the ifu.There was no damage seen on the catheter, nor was there resistance during preparation.
 
Additional Manufacturer Narrative
The device was returned for evaluation and the clinical observation could not be confirmed.As received, the axium pushwire returned without implant coil attached.It was found that the implant coil was broken with the detach element intact and polypropylene filament attached.There were not any bends or kinks found with the axium prime coil pushwire.Under the microscope, the coin was found to be located against the lumen stop, and the shield coil was found to be present.Based on the device analysis and reported information, we were unable to determine the cause of the event.The implant coil was found to be broken and not detached.It is likely that the coil was damaged during the attempt to pull the coil back through the micro catheter against the reported resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8669145
Report Number2029214-2019-00514
Device Sequence Number19358620
Product Code KRD
UDI-Device Identifier00847536021174
UDI-Public00847536021174
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberAPB-2-2-3D-ES
Device Lot NumberA795672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR